Patient: I am on birth control and have been for awhile. I had sex on January 10 and was supposed to get my period the following week usually start Tuesday/Wednesday. However, I took plan b that Monday the 12 because I was scared. He did not go inside me, he had pulled out but it got around that area. After I took the plan b pill the Monday of the week I was to start I never got my period. I then started my new birth control as directed the next Sunday. Now it is a month later and I am on my sugar pills this week but still have not had any bleeding. I was just curious the likely hood that I am pregnant or if it could be the plan b messing everything up with me taking it so close to my last start date.
Doctor: Hello,thanks for the query,if you have been on birth control regularly during your previous cycle , then there was actually no need of taking an emergency contraception pill as there was no ovulation during the cycle and hence no chance of pregnancy. But now that you opted for the plan -b during the sugar pills week , your periods were delayed naturally and ideally you should have achieved a withdrawal bleed within 7 -10 days of the plan-b. But as you didn’t get the periods and you decided to continue on a fresh pack without waiting for the resumption of menses , your periods are further delayed.It is suggested that now, in this cycle , after your pack finishes and your sugar pill week start , don’t start another pack till you achieve your periods again in form of withdrawal. You may practice barrier contraception hence till the menses are restarted and then you can start the fresh pack from day 2 of the cycle again.I hope i have answered your query in detail,wishing you good health,regards